The Lupus Forum banner
1 - 6 of 6 Posts

·
Registered
Joined
·
1 Posts
Discussion Starter · #1 ·
Hello all!!!! I am new to the bored and new to Lupus. I have known something was wrong since my freshmen year of college when I had a very strange rash that was never explained. Since that point I started to get ill and stay ill no matter what medicine the docs had me on. I have been to many doctors and finally found one that would give me a deffient reason for all of this illness. He finall put me on a medication that has helped with my fatigue big time. Although recently I have started have problems with GERD. There are days when I don't even want to move becuase my stomach is in so much pain. Does anyone else feel these and have any suggestions on what will help?:p
 

·
Registered
Joined
·
4,968 Posts
Hi Koolteach and welcome to a great place.

Are you a teacher? Just thought maybe so with the user name. Anyway, GERD can be treated with Proton Pump inhibitor drugs....ie: Nexium, etc...Are you on any of these to help you? Do you see a GI doctor? If not maybe you should set up to go see one. No sense in needless suffering.

I take Provigil for fatigue and it is a god send. I dont know what I would do without it. I am sorry for your diagnosis of Lupus but glad you found us here. Come check us out in the chat room sometime. It is located top right side of the page in the purple tool bar. Just click on Chat room and then click enter.

I do hope to get to know you better and sure hope your issues with pain get resolved. Do you treat with a Rheumatologist and if so is he aware that your in pain? He certainly could prescribe something or a least your GP could too.

Hope to chat with you sometime and again, welcome to a great place to meet folks, get support and learn so much about this thing we all share called Lupus.
 

·
Registered
Joined
·
14,661 Posts
Welcome to the forum Koolteach

I'm sorry about your diagnosis which I hope is the right one because an SLE diagnosis is weighty. Please see a rheumatologist who is lupus literate if you haven't done so already, who will investigate the cause of the stomach pains and take care of every aspect of the disease referring to other specialists as necessary. There are several possible reasons for such pains and they should be thoroughly investigated to treat correctly.

I suggest you find out about your lupus, because everybody is slightly differently affected. You can do this by getting test results and learning to understand them. Have a look at the diagnostic tests that should have been done to make sure they have all been done, not forgetting urine. Then start learning about treatment options. It is important to treat the disease itself with disease modifying medications such as Plaquenil, using symptomatic relief on top of that as needed.

Possible physical causes of fatigue need investigating too: simple iron deficiency anemia often goes undiagnosed surprising as that seems. There might be thyroid disease, depression, fibromyalgia. Apart from physical causes, it is very easy to overdo things and to try to maintain pace and performance exactly as it was before, but the body needs rest not stress. There are many aspects to the adaptation business and to developing coping skills.

Bye for now :)

Clare
 

·
Registered
Joined
·
2,404 Posts
Dear Koolteach, Just wanted to welcome you here. I hope you find the site useful, the people here will do all they can to support you.
x Lola
 

·
Registered
Joined
·
5 Posts
I recently had an endoscopy and it was determined I had Gastritis. Apparently my immune system got even more bored and started attacking the lining of my stomach. I take 1 Prilosec every day and it has helped. Also I have altered my diet and eat only bland foods. This is only temporary, until everything "settles" down. Trust me, quality of life would suck if I ate like this for the rest of my life!!!! See a gastro, they can help.

Tina Marie
 

·
The Other Illinois Tammy
Joined
·
1,193 Posts
Koolteach,

Welcome and glad you found this site. You will find a lot of helpful people and good advice. I would be talking with a doctor about the stomache, if it is a side effect it should go away but since you have gard there maybe more that needs treated. Glad to hear you have your fatigue under control. So many of us are still working on that part of it lol. It isn't funny but yet it is. Well, mostly wanted to welcome you and hope to get to chat with you sometime in the chat room.
Tammy
 
1 - 6 of 6 Posts
Top